MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB740D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was each suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the stratafix symmetric: when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Please confirm: did the suture break post-op? if so, where was the break noted for each suture (termination, middle, end)? what does ¿the abdominal wall was not cut¿ mean? were there any precipitating patient stress factors for the suture breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed for the infection including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number of the stratafix symmetric suture? lot number of the pds plus suture?.
 
Event or Problem Description
It was reported that a patient underwent a laparotomy and midline incision on an unknown date and suture was used with placing 2 stitches at each end of the wound.One week after the surgery, the patient had a wound dehiscence.The patient underwent reoperation because the intestines came out.The suture had broken when the wound dehiscence occurred.The abdominal wall was not cut.All the midpoints between the continuously sutured tissues and tissues were cut.The nodes were also cut.There was a surgical site infection.The patient is stable.No sample will be returned.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4 udi number.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, weight, bmi at the time of index procedure: unk.Date and name of index surgical procedure? unk.The diagnosis and indication for the index surgical procedure? unk.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was each suture used? both of pdpb740d and sxpp1a401 was used on fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? no special condition was reported.For the stratafix symmetric: when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? yes.After taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? yes.Did the surgeon then proceed with wound closure in the opposite direction of the first pass? yes.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? yes.Were two reverse stitches performed across the incision prior to closure? yes.What tissue dehisced? fascia.Onset date/time of dehiscence? (# post op days).About a week post-op.How was the dehiscence managed? reoperation.Please describe any surgical intervention required for the wound dehiscence including date and findings.Both of suture was broken.Please describe the appearance of the suture during the second procedure.Broken.Please confirm: did the suture break post-op? if so, where was the break noted for each suture (termination, middle, end)? all the knot was broken, also all the part of running suture also broken.What does ¿the abdominal wall was not cut¿ mean? tissue itself was not torn, that is this dehiscence was caused by broken suture.Were there any precipitating patient stress factors for the suture breakage or pulling out of the tissue? unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? no.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).For surgical site.Please provide the onset date/time of infection from the initial surgical procedure.Post-op a week.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? unk.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unk.Were cultures performed? if so, please provide the results.Unk.How much and what type of drainage is present in this wound? unk.Please describe any medical intervention performed for the infection including medication name and results.Unk.Were any pre-op cleansing procedures changed recently? if yes, please describe.Unk.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon is also wondering the cause.What is the patient's current status? no problem.Lot number of the stratafix symmetric suture? unk.Lot number of the pds plus suture? unk.

Brand Name
PDS+ VIO 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22078003
Report Number2210968-2025-05816
Device Sequence Number21219343
Product Code NEW
UDI-Device Identifier10705031218840
UDI-Public10705031218840
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDPB740D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale